Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

July 7, 2021Lake County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 7, 2021, 4:26 PM EDT for Lake County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2021, 4:26 PM EDT (20:26 UTC)
Expired
Jul 7, 2021, 5:00 PM EDT
In force
34 min
Issued by
NWS Melbourne, FL

County Lake County, FL

The radar

The Melbourne radar (KMLB), 130 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1374 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1374 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

885 
WWUS82 KMLB 072026
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
426 PM EDT Wed Jul 7 2021

FLZ044-045-144-072100-
Northern Lake County-Orange-Southern Lake County-
426 PM EDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAKE AND NORTHWESTERN
ORANGE COUNTIES...

At 426 PM EDT, a strong thunderstorm was located over Tavares, moving
northeast at 30 mph.

Winds in excess of 40 mph and funnel clouds are possible with this 
storm.

Locations impacted include...
Eustis, Tavares, Mount Dora, Howey-In-the-hills and Zellwood. 

Torrential rainfall is also occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.

LAT...LON 2896 8174 2896 8166 2901 8166 2901 8138
      2900 8138 2865 8163 2867 8186
TIME...MOT...LOC 2026Z 219DEG 27KT 2877 8171 

$$

Combs

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 7, 4:24 PM EDT, 2 minutes earlier.

Area forecast discussion, Jul 7, 4:24 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
424 PM EDT Wed Jul 7 2021

.DISCUSSION...

Currently-Tonight... Tropical Storm Elsa is currently moving away
from east-central Florida with surface analysis charts showing it
located over northeast Florida with min central pressure of 1002mb
moving north at 14mph with max sustained winds of 50mph. Scattered
showers and storms have finally developed across parts of the
Space Coast - mainly west of I-4. Daytime heating should continue
to enhance precipitation development with plenty of residual
moisture and an unstable atmosphere, in conjunction with local
sea breeze interactions. Once we reach sunset, showers and storms
are expected to gradually diminish as Elsa will be far enough
away from the region. Any storms that develop this
afternoon/evening will have the potential to produce gusty winds,
flooding, and heavy rainfall with a secondary threat for a brief
tornado. The greatest threat for any flooding will be along and
west of I-4 where they have received persistent rainfall over the
last couple of days. Overnight, rain will come to an end as Elsa
exists the region. The area will dry out and cloud cover is
forecast to gradually decrease overnight. Low temperatures will
reach the low- to-mid 70s overnight.

Thursday-Thursday Night... (previous discussion) As Elsa
continues its northward track through the Carolinas and points
further northward, deep moisture continues across the FL
peninsula. The pressure gradient will be weak with light southerly
flow. Both east/west coast sea breezes will collide late in the
day across the eastern peninsula. Storm steering flow will range
from southerly 5kts across the south to SWRLY 10 kts Osceola-
Brevard northward. Likely showers/storms should stack up across
the eastern peninsula late afternoon/evening, eventually pushing
off of the east coast and across the local coastal waters. Highs
U80s to L90s. Lows L-M70s, perhaps a few U70s across the barrier
islands.

Friday-Wednesday... (previous discussion)Low-level ridging builds
back into the area through the weekend and further northward late
Sun into early next week. The pressure gradient remains
relatively weak with daily development of the east coast sea
breeze and penetration inland as we return to a normal diurnal
"summertime" shower/storm pattern. Aside from 50- 60pct PoPs for
Fri-Sun, see no reason to differentiate from the current 40-50pct
already in the grids/zones for Mon-Wed. Storm steering flow
remains fairly weak so a likely late day collision of sea breezes
across the interior where PoPs may eventually realize highest. A
deeper easterly flow next week will favor convective activity over
the western peninsula in the late afternoon/evening by Mon-Wed.
Models hinting at some drier air moving into the area early next
week and will see if this has any affects on storm coverage. Highs
near normal in the U80s to L90s and nightly mins in the 70s.

&&

.AVIATION...As Elsa moves away, drier air moved into east central
FL. A rainband is sliding east and will impact KLEE after 07/18z
reducing visibilities. TAFs were updated to eliminate tempos as
nothing else is being observed on radar. Short term models indicate
some development of SHRA with a few TSRA this afternoon but
confidence is low. Kept the VCTS mention to address this
possibility. VFR returning overnight and Thu morning with a few
occurrences of MVFR cigs. VCTS possible Thu afternoon.

&&

.MARINE...

Currently-Tonight... S/SE winds 15-20 knots will continue across
the Atlantic waters building seas slightly to 3-4 ft. A strong
longshore current will be present along the east coast through
this evening. Mariners should use extreme caution and be aware of
quick moving thunderstorms across the Atlantic waters.

Thursday-Thursday Night... (previous discussion) Elsa, over the
Carolinas, will continue a northerly track away from the region.
General southerly (SSW- SSE) winds and the pressure gradient
relaxes a bit with wind speeds averaging 10-15 kts. Deep moisture
over the area still with an offshore storm steering flow, we
should see a high coverage of offshore-moving showers and storms
late in day/evening. Seas 2-3 ft and locally higher invof storms.

Friday-Sunday... (previous discussion)Low-level ridging builds
back into the area through the weekend and perhaps a little
northward by late Sun. The pressure gradient remains relatively
weak with daily development of the east coast sea breeze and
penetration inland as we return to a normal diurnal "summertime"
shower/storm pattern. Seas will remain generally 2-3 ft with
southerly (SSE- SSW) winds through the period. Wind speeds
generally 5-11 kts.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  89  74  89 /  40  50  10  50
MCO  75  90  74  91 /  30  50  10  60
MLB  76  90  76  89 /  20  40  30  50
VRB  76  91  74  90 /  20  40  30  60
LEE  75  88  74  90 /  40  50  10  60
SFB  75  90  75  91 /  30  50  10  60
ORL  75  91  76  91 /  30  50  10  60
FPR  76  91  74  90 /  20  40  30  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Fehling/Negron/Rodriguez/Watson/Haley
Hazardous weather outlook, Jul 7, 11:28 AM EDT, 4 hours 58 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Melbourne FL
1128 AM EDT Wed Jul 7 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-080000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1128 AM EDT Wed Jul 7 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Moisture and instability remaining over east central Florida
today will aid in the development of a few thunderstorms through
this afternoon. These will move to the north and northeast at
around 20 mph and will produce gusty winds up to 40 mph, lightning
strikes and heavy rainfall. A brief tornado or two could be
possible as well.

.FLOOD IMPACT...
As Elsa moves northward and away from the local area, additional
heavy showers and thunderstorms could produce rainfall amounts of
1 to 2 inches and up to 4 to 6 inches in isolated spots if
multiple rounds of heavy rain occurs. Minor flooding will be
possible in areas prone to flooding and people should be prepared
to take action should flooding develop.

.RIP CURRENT IMPACT...
South to southeast winds will produce a strong longshore current
along the Atlantic coast today. The surf zone will be especially
dangerous near piers and jetties due to the strong northward
flowing current.

A moderate risk of dangerous rip currents will be present at all
east central FL beaches today. Use caution if entering the surf
zone.

.MARINE THUNDERSTORM GUST IMPACT...
Strong thunderstorms today and this evening will be capable of
producing gusty winds of 35 knots or greater across the Atlantic
and intracoastal waters as well as inland lakes. Mariners should
seek safe harbor when storms threaten.

.WIND AND SEA IMPACT...
Southeast to south winds of 15 to 20 knots will lead to poor
conditions for small craft operators today across the local
Atlantic waters. Operators of small craft should exercise caution.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
As Elsa pulls away from the area tonight a return to normal
summertime convection will resume, with scattered to numerous
showers and lightning storms expected each afternoon into early
next week. A moderate risk of rip currents will continue through
the weekend.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.

Negron

In the hours before

Local storm report, Jul 7, 12:42 PM EDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1242 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     TSTM WND GST     5 S OKAHUMPKA           28.68N 81.89W
07/07/2021  M47 MPH          Lake               FL   MESONET

            A UF FAWN STATION IN OKAHUMPKA REPORTED A WIND OF 23
            MPH/20 KT AND A WIND GUST OF 47 MPH/41 KT.

&&

KN
Special weather statement, Jul 7, 4:26 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
426 PM EDT Wed Jul 7 2021

FLZ044-045-144-072100-
Northern Lake County-Orange-Southern Lake County-
426 PM EDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAKE AND NORTHWESTERN
ORANGE COUNTIES...

At 426 PM EDT, a strong thunderstorm was located over Tavares, moving
northeast at 30 mph.

Winds in excess of 40 mph and funnel clouds are possible with this
storm.

Locations impacted include...
Eustis, Tavares, Mount Dora, Howey-In-the-hills and Zellwood.

Torrential rainfall is also occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.

LAT...LON 2896 8174 2896 8166 2901 8166 2901 8138
      2900 8138 2865 8163 2867 8186
TIME...MOT...LOC 2026Z 219DEG 27KT 2877 8171

Combs

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 4:16 AM EDTTornado WarningMLBLake18 min
Jul 7, 8:12 AM EDTSpecial Marine WarningMLB63 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.